Texas, 2011

Hail in Texas, April 19, 2011

April 19, 2011 · NWS FWD · 53 events in 11 counties and zones

A shortwave trough moved east over the Southern Plains during the early afternoon hours. This aided in the development of supercell thunderstorms along a weak cold front oriented along the Interstate 35 corridor in North Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$930,000
Crop damage
None recorded
Events
53

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A shortwave trough moved east over the Southern Plains during the early afternoon hours. This aided in the development of supercell thunderstorms along a weak cold front oriented along the Interstate 35 corridor in North Texas. These storms produced a large swath of golfball sized hail over the Dallas/Fort Worth Metroplex and areas to the northeast to the Paris area. A few of these storms produced baseball sized hail primarily just south of the Metroplex and around Paris.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 19, 1:51 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 19, 1:51 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
251 PM CDT TUE APR 19 2011

.DISCUSSION...
...SEVERE THREAT THIS EVENING...
A SURFACE LOW PRESSURE SYSTEM CONTINUES TO MOVE NORTHEAST AHEAD
OF AN APPROACHING SHORTWAVE TROUGH. A COLD FRONT AND DRYLINE
EXTEND SOUTHWEST OF THIS LOW. THE COLD FRONT IS CURRENTLY LOCATED
ALONG A LINE FROM GAINESVILLE TO BRECKENRIDGE AND THE DRYLINE
EXTENDS FROM GAINESVILLE TO HAMILTON. THESE BOUNDARIES ARE
EXPECTED TO CONTINUE TO MOVE EAST THIS AFTERNOON AND EARLY EVENING
WITH INCREASING THUNDERSTORM CHANCES. LATEST HIGH RESOLUTION MODEL
DATA CONTINUES TO SHOW THAT THE BEST CHANCES OF CONVECTION WILL BE
AT THE POINT WHERE THE COLD FRONT AND DRYLINE MEET...WHICH SHOULD
BE NORTH OF I-20 AND EAST OF I-35 THROUGH EARLY EVENING. LATEST
AIRCRAFT SOUNDINGS SHOW THE CAP IS WEAKENING AS SYNOPTIC LIFT
APPROACHES THE AREA AND SURFACE TEMPERATURES CONTINUE TO WARM.
CLOUD TOPS ARE NOW BEGINNING TO INCREASE ALONG THE FRONT WHICH
WOULD INDICATE INITIATION IS CLOSE TO OCCURRING IN THE FWD CWA.
THUNDERSTORMS HAVE ALREADY INITIATED TO OUR NORTH...WHERE THE BEST
LIFT IS OCCURRING. MID-LEVEL LAPSE RATES ARE VERY STEEP AND ARE
SUPPORTING CAPE VALUES IN EXCESS OF 4000 J/KG. ANY THUNDERSTORM
THAT DOES DEVELOP THIS AFTERNOON AND EVENING WILL LIKELY DEVELOP
RAPIDLY AND BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
GIVEN STEEP LOW LEVEL LAPSE RATES AS WELL WITH STRONG SOUTHERLY
INFLOW...AN ISOLATED TORNADO CANT BE RULED OUT. A TORNADO WATCH
HAS BEEN ISSUED FOR AREAS EAST AND NORTH OF A SHERMAN TO FORT
WORTH TO CANTON LINE THROUGH 10 PM. THE INITIAL THREAT WILL BE IN
THE WESTERN PORTIONS OF THE WATCH AREA AND THEN TRANSITION EAST
AS THE FRONT/DRYLINE SLOWLY MOVE EAST. ADDITIONAL...ISOLATED
THUNDERSTORMS MAY OCCUR SOUTH OF I-20...ALONG THE I-35 CORRIDOR
LATER THIS EVENING AND AN ADDITIONAL WATCH BOX MAY BE NEEDED. THIS
BOX WOULD LIKELY BE A SEVERE WATCH...AS THE TORNADO THREAT SHOULD
DECREASE AFTER SUNSET.

...FIRE WEATHER CONDITIONS...
COOLER TEMPERATURES WILL FILTER INTO THE WESTERN ZONES OF NORTH
TEXAS BEHIND A NORTHERLY WIND SHIFT /COLD FRONT/. THIS WILL ALLOW
HUMIDITY VALUES TO INCREASE WHICH SHOULD SLOWLY HELP THE ONGOING
FIRE WEATHER CONDITIONS. MOISTURE LEVELS WILL CONTINUE TO INCREASE
OVER THE NEXT 5 DAYS AND WIND SPEEDS WILL DECREASE...WHICH IS
GOOD NEWS. HUMIDITY VALUES ARE STILL VERY LOW NONETHELESS AND
WE'LL CONTINUE THE RED FLAG WARNING THROUGH 8 PM CDT.

...WEDNESDAY THROUGH TUESDAY...
THE COLD FRONT IS EXPECTED TO STALL IN OUR SOUTHERN ZONES BY
TOMORROW MORNING AND WILL SLOWLY LIFT NORTHWARD DURING THE DAY.
THIS BOUNDARY MAY SERVE AS A FOCUS FOR THUNDERSTORM
INITIATION DURING PEAK HEATING. WITH AMPLE CAPE...SEVERE STORMS
ARE POSSIBLE...BUT WITH LITTLE UPPER SUPPORT...WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED. THE BOUNDARY WILL SURGE NORTHWARD
WEDNESDAY NIGHT AND MORE WIDESPREAD PRECIP IS POSSIBLE AS LOW
LEVEL LIFT STRENGTHENS. FORECAST SOUNDINGS SHOW A LARGE CAP IN
PLACE...BUT THERE IS ENOUGH MOISTURE AND ELEVATED INSTABILITY TO
WARRANT 30 POPS. THURSDAY AND FRIDAY...A DRY LINE WILL ONCE AGAIN
SET UP WEST OF THE CWA AND WILL CONTINUE WITH 20/30 POPS MAINLY IN
THE NORTHWESTERN ZONES TO ACCOUNT FOR ANY THUNDERSTORM ACTIVITY.
GUIDANCE MEMBERS DIFFER ON THE AMOUNT OF PRECIP EXPECTED...AND
THESE POPS MAY NEED TO BE INCREASED OVER THE NEXT 2 DAYS.
ADDITIONAL PRECIP CHANCES WILL REMAIN IN THE FORECAST THROUGH THE
END OF THE PERIOD AS EXTENDED RANGE GUIDANCE CONTINUE TO INDICATE
SEVERAL ROUNDS OF PRECIP POSSIBLE. HOPEFULLY THESE RAIN CHANCES
OVER THE NEXT WEEK COME TO FRUITION AS DROUGHT CONTINUES TO WORSEN
ACROSS NORTH TEXAS.

85/NH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  65  76  66  87  71 /  20  20  30  10  10
WACO, TX              72  84  68  88  73 /  20  20  30  10  10
PARIS, TX             61  74  62  82  68 /  50  20  40  10  10
DENTON, TX            59  72  63  86  71 /  20  20  30  10  20
MCKINNEY, TX          61  72  63  84  70 /  30  20  30  10  10
DALLAS, TX            65  77  66  87  71 /  30  20  30  10  10
TERRELL, TX           67  77  65  87  69 /  40  20  30  10  10
CORSICANA, TX         70  81  67  88  70 /  20  20  30  10  10
TEMPLE, TX            70  86  67  89  71 /  20  20  30  10  10
MINERAL WELLS, TX     57  75  61  85  68 /   5  20  30  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ091-092-
100>103-115>118-129>133-141>144-156-157.

&&

05/85
Hazardous weather outlook, Apr 19, 2:23 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
323 PM CDT TUE APR 19 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
323 PM CDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TORNADO WATCH UNTIL 10 PM THIS EVENING FOR NORTHEAST PARTS OF
NORTH TEXAS.

SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS TO
70 MPH AND A FEW TORNADOES WILL BE POSSIBLE NORTH AND EAST OF A
GAINESVILLE...DALLAS-FORT WORTH...CORSICANA...CANTON LINE THROUGH
MID TO LATE EVENING. AN ISOLATED THREAT OF SEVERE WEATHER WILL
OCCUR FURTHER SOUTH DOWN THE INTERSTATE 35 CORRIDOR TO WACO. THE
TORNADO THREAT WILL BE MOST PROMINENT THROUGH MID EVENING ACROSS
NORTHEASTERN NORTH TEXAS WITH ANY DISCRETE...SUPERCELL
THUNDERSTORMS. AFTER SUNSET...STORM MODE WILL BECOME MORE LINEAR
ALONG THE COLD FRONT WITH HAIL...DAMAGING WINDS AND FREQUENT
LIGHTNING THE MAIN THREATS.

A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN HALF OF NORTH
TEXAS THROUGH 8 PM FOR GUSTY NORTHWEST WINDS AND VERY LOW HUMIDITY
VALUES THAT WILL CONTINUE CRITICAL FIRE WEATHER CONDITIONS ACROSS
THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLIGHT CHANCE OF THUNDERSTORMS RETURNS WEDNESDAY AFTERNOON...WITH
BETTER CHANCES WEDNESDAY NIGHT. ANY STORM THAT DEVELOPS COULD BECOME
STRONG TO SEVERE WITH RELATIVELY STRONG WINDS AND INSTABILITY ALOFT.

OCCASIONAL LOW CHANCES FOR THUNDERSTORMS WILL OCCUR THURSDAY
THROUGH MONDAY...MAINLY ACROSS NORTHWEST PARTS OF NORTH TEXAS IN
THE VICINITY OF A DRYLINE. A SEVERE STORM OR TWO COULD OCCUR EACH
DAY...BUT HIGH UNCERTAINTY EXISTS ON FEATURES...TIMING AND
INSTABILITY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY ACROSS THE EASTERN HALF OF NORTH
TEXAS THROUGH TONIGHT.

05/

In the hours before

Local storm report, Apr 19, 2:58 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
358 PM CDT TUE APR 19 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             DENTON                  33.22N  97.15W
04/19/2011  E0.88 INCH       DENTON             TX   AMATEUR RADIO

            NICKEL SIZE HAIL REPORTED AT 288 AND I-35

The radar

The Dallas/Ft Worth radar (KFWS), 78 km away, was scanning. The volume nearest the first event began at 21:00 UTC.

Open the radar archive at this moment

Event by event

53 hail. Local standard time, as filed.

Hail, Denton

When
April 19, 3:00 PM CST
Where
Denton County, Krum
Measured
1.75 in hail
Property damage
$20,000
Reported by
Amateur Radio
Coordinates
33.270, -97.250

Golfball sized hail fell in Krum which is approximately four and a half miles northwest of Denton.

Hail, Denton

When
April 19, 3:01 PM CST
Where
Denton County, Denton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.220, -97.150

Hail, Denton

When
April 19, 3:01 PM CST
Where
Denton County, 2 mi SE of Denton
Measured
1.75 in hail
Property damage
$45,000
Reported by
Broadcast Media
Coordinates
33.200, -97.126

Hail, Grayson

When
April 19, 3:10 PM CST
Where
Grayson County, (F39)sherman-Denison
Measured
1 in hail
Reported by
Public
Coordinates
33.720, -96.670

Hail, Grayson

When
April 19, 3:12 PM CST
Where
Grayson County, 7 mi SSW of Sherman
Measured
1.75 in hail
Property damage
$40,000
Reported by
Trained Spotter
Coordinates
33.536, -96.617

A trained spotter reported golfball sized hail 7 miles south-southwest of Sherman and estimated 50 mph winds at the same time.

Hail, Denton

When
April 19, 3:30 PM CST
Where
Denton County, 4 mi SW of Lewisville
Measured
1.25 in hail
Property damage
$7,000
Reported by
CoCoRaHS
Coordinates
33.029, -97.049

Half dollar sized hail was reported northeast of Flower Mound.

Hail, Denton

When
April 19, 3:37 PM CST
Where
Denton County, 2.68 mi SSW of Lake Dallas
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.084, -97.048

Quarter size hail fell in Highland Village.

Hail, Denton

When
April 19, 3:40 PM CST
Where
Denton County, Lewisville
Measured
1.75 in hail
Property damage
$50,000
Reported by
Amateur Radio
Coordinates
33.070, -97.000

Hail, Grayson

When
April 19, 3:45 PM CST
Where
Grayson County, 4.45 mi NE of Whiterock
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
33.612, -96.411

Nickel sized hail was reported in Bells which is approximately 7 miles east of Sherman.

Hail, Denton

When
April 19, 3:47 PM CST
Where
Denton County, 2.27 mi SSW of Lake Dallas
Measured
1 in hail
Reported by
NWS Employee
Coordinates
33.091, -97.048

Quarter size hail fell near Highland Village.

Hail, Denton

When
April 19, 3:55 PM CST to 4:01 PM CST
Where
Denton County, 1.39 mi NW of Carney
Measured
1.75 in hail
Property damage
$50,000
Reported by
Amateur Radio
Coordinates
33.095, -96.896

Quarter to golfball sized hail fell for 6 minutes in The Colony.

Hail, Fannin

When
April 19, 4:06 PM CST
Where
Fannin County, Mulberry
Measured
2 in hail
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
33.720, -96.280

Hen egg sized hail fell in Mulberry which is approximately 5 miles north northeast of Savoy.

Hail, Denton

When
April 19, 4:12 PM CST
Where
Denton County, 0.9 mi NW of Carney
Measured
1 in hail
Reported by
Public
Coordinates
33.090, -96.890

Quarter sized hail was reported in The Colony.

Hail, Tarrant

When
April 19, 4:14 PM CST
Where
Tarrant County, Grapevine
Measured
1.75 in hail
Property damage
$50,000
Reported by
Amateur Radio
Coordinates
32.930, -97.080

Quarter to golfball sized hail fell in Grapevine.

Hail, Tarrant

When
April 19, 4:15 PM CST
Where
Tarrant County, North Richland Hills
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.830, -97.250

Hail, Fannin

When
April 19, 4:21 PM CST
Where
Fannin County, Ivanhoe
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
33.720, -96.150

Penny sized hail fell in Ivanhoe which is approximately 8 miles north of Bonham.

Hail, Tarrant

When
April 19, 4:21 PM CST
Where
Tarrant County, Keller
Measured
1.75 in hail
Property damage
$50,000
Reported by
NWS Employee
Coordinates
32.930, -97.250

Hail, Collin

When
April 19, 4:25 PM CST
Where
Collin County, Plano
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
33.020, -96.720

Hail, Tarrant

When
April 19, 4:33 PM CST
Where
Tarrant County, Bedford
Measured
2 in hail
Property damage
$60,000
Reported by
Amateur Radio
Coordinates
32.850, -97.130

Hail, Tarrant

When
April 19, 4:36 PM CST
Where
Tarrant County, 2.52 mi NNW of Seminary Hill
Measured
1 in hail
Reported by
NWS Employee
Coordinates
32.715, -97.394

Quarter sized hail fell in southwest Fort Worth.

Hail, Fannin

When
April 19, 4:40 PM CST
Where
Fannin County, 2.15 mi NNE of Sash
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
33.780, -95.910

Nickel sized hail fell at Monkstown which is approximately 10 miles north of Honey Grove.

Hail, Tarrant

When
April 19, 4:42 PM CST
Where
Tarrant County, 1.99 mi W of Seminary Hill
Measured
1.75 in hail
Property damage
$40,000
Reported by
Trained Spotter
Coordinates
32.683, -97.414

Golfball sized hail fell in southwest Fort Worth at the intersection of Interstate 20 and Bryant Irvin.

Hail, Fannin

When
April 19, 4:45 PM CST
Where
Fannin County, 4.02 mi ENE of Sash
Measured
1.75 in hail
Property damage
$25,000
Reported by
COOP Observer
Coordinates
33.780, -95.860

Golfball sized hail damaged cars to the east of Monkstown. This location is approximately 10 miles north-northeast of Honey Grove.

Hail, Dallas

When
April 19, 4:50 PM CST
Where
Dallas County, Richardson
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.950, -96.720

Penny to nickel sized hail fell at UT Dallas in Richardson.

Hail, Lamar

When
April 19, 4:54 PM CST
Where
Lamar County, Tigertown
Measured
1.75 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
33.720, -95.800

Golfball sized hail fell in Tigertown which is approximately 12 miles west-northwest of Paris.

Hail, Tarrant

When
April 19, 4:56 PM CST
Where
Tarrant County, 1.58 mi SSW of Mara
Measured
1.75 in hail
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
32.679, -97.342

Golfball sized hail fell in south Fort Worth.

Hail, Lamar

When
April 19, 5:04 PM CST
Where
Lamar County, Chicota
Measured
1.75 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
33.870, -95.570

Golfball sized hail fell in Chicota which is approximately 13 miles north-northwest of Paris.

Hail, Lamar

When
April 19, 5:11 PM CST
Where
Lamar County, 5 mi WNW of Paris
Measured
1.75 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
33.678, -95.610

Hail, Lamar

When
April 19, 5:18 PM CST
Where
Lamar County, 0.56 mi NNE of Hinckley
Measured
1.75 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
33.738, -95.547

Golfball sized hail fell north of Paris at the intersection of Highway 271 and FM 1499.

Hail, Tarrant

When
April 19, 5:19 PM CST
Where
Tarrant County, Crowley
Measured
1.75 in hail
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
32.580, -97.320

Hail, Johnson

When
April 19, 5:22 PM CST
Where
Johnson County, Godley
Measured
1.75 in hail
Property damage
$20,000
Reported by
Amateur Radio
Coordinates
32.450, -97.530

Hail, Johnson

When
April 19, 5:23 PM CST
Where
Johnson County, Burleson
Measured
1 in hail
Reported by
NWS Employee
Coordinates
32.530, -97.320

Hail, Lamar

When
April 19, 5:24 PM CST
Where
Lamar County, Powderly
Measured
1.75 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
33.800, -95.520

Golfball sized hail fell in Powderly which is approximately 9 miles north of Paris.

Hail, Lamar

When
April 19, 5:28 PM CST
Where
Lamar County, 2 mi N of Hinckley
Measured
1.75 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
33.759, -95.550

Golfball sized hail fell 2 miles north of Hinkley which is approximately 5 miles north of Paris.

Hail, Tarrant

When
April 19, 5:30 PM CST
Where
Tarrant County, Crowley
Measured
1.5 in hail
Reported by
Public
Coordinates
32.580, -97.320

Hail, Johnson

When
April 19, 5:43 PM CST
Where
Johnson County, Joshua
Measured
1.75 in hail
Property damage
$20,000
Reported by
Amateur Radio
Coordinates
32.470, -97.380

Hail, Lamar

When
April 19, 5:56 PM CST
Where
Lamar County, 2 mi N of Paris
Measured
2.75 in hail
Property damage
$75,000
Reported by
Trained Spotter
Coordinates
33.679, -95.530

Hail, Lamar

When
April 19, 6:00 PM CST
Where
Lamar County, Blossom
Measured
2.75 in hail
Property damage
$17,000
Reported by
Newspaper
Coordinates
33.670, -95.380

Hail, Lamar

When
April 19, 6:01 PM CST
Where
Lamar County, 5 mi N of Paris
Measured
2.5 in hail
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
33.722, -95.530

Tennis ball sized hail fell on Highway 271 north of Paris.

Hail, Lamar

When
April 19, 6:01 PM CST
Where
Lamar County, Powderly
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
33.800, -95.520

Ping pong ball sized hail fell in Powderly which is approximately 9 miles north of Paris.

Hail, Johnson

When
April 19, 6:06 PM CST to 6:20 PM CST
Where
Johnson County, Cleburne
Measured
2.75 in hail
Property damage
$80,000
Reported by
Trained Spotter
Coordinates
32.350, -97.400

Golfball to baseball sized hail was reported in Cleburne for nearly 15 minutes by several sources including spotters, broadcast media, and a local COOP Observer.

Hail, Kaufman

When
April 19, 6:20 PM CST
Where
Kaufman County, Forney
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.750, -96.470

Hail, Johnson

When
April 19, 6:28 PM CST
Where
Johnson County, 3 mi NNW of Parker
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
32.290, -97.300

Half dollar sized hail fell approximately 6 miles southeast of Cleburne.

Hail, Johnson

When
April 19, 6:30 PM CST
Where
Johnson County, Parker
Measured
1.75 in hail
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
32.250, -97.280

Golfball sized hail fell in Parker, which is approximately 5 miles east of Rio Vista.

Hail, Kaufman

When
April 19, 6:35 PM CST
Where
Kaufman County, Terrell
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.730, -96.280

Hail, Johnson

When
April 19, 6:40 PM CST
Where
Johnson County, Rio Vista
Measured
1 in hail
Reported by
Post Office
Coordinates
32.230, -97.380

Hail, Hill

When
April 19, 7:07 PM CST
Where
Hill County, Itasca
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.170, -97.150

Hail, Hill

When
April 19, 7:39 PM CST
Where
Hill County, Itasca
Measured
1.75 in hail
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
32.170, -97.150

Hail, Hill

When
April 19, 7:41 PM CST
Where
Hill County, 1.75 mi W of Itasca
Measured
2.5 in hail
Property damage
$10,000
Reported by
Storm Chaser
Coordinates
32.170, -97.180

A storm chaser observed tennis ball sized hail just west of Itasca.

Hail, Hill

When
April 19, 7:43 PM CST
Where
Hill County, 0.59 mi S of Itasca
Measured
3.5 in hail
Property damage
$35,000
Reported by
COOP Observer
Coordinates
32.162, -97.148

The COOP Observer in Itasca reported hail stones up to 3.5 inches in diameter.

Hail, Hill

When
April 19, 7:44 PM CST
Where
Hill County, 1.89 mi WSW of Singiser
Measured
3 in hail
Property damage
$20,000
Reported by
Storm Chaser
Coordinates
32.070, -97.160

A storm chaser observed tea cup sized hail, which is about the size of an orange, approximately 5 miles north-northwest of Hillsboro.

Hail, Hill

When
April 19, 7:51 PM CST
Where
Hill County, 2.34 mi W of Midway
Measured
1.75 in hail
Property damage
$6,000
Reported by
Trained Spotter
Coordinates
32.100, -97.040

Golfball sized hail fell 1 mile north of Carl's Corner, which is approximately 8 miles northeast of Hillsboro.

Hail, Delta

When
April 19, 10:08 PM CST
Where
Delta County, Klondike
Measured
1.75 in hail
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
33.330, -95.770

Quarter to golfball sized hail fell in Klondike, which is approximately 4 miles southwest of Cooper.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 302782, 302778, 302779, 302784, 302835, 302791, 302794, 302796, 302800, 302797, 302798, 302803, 302801, 302808, 302811, 302812, 302813, 302815, 302816, 302818, 302823, 302819, 302825, 302828, 302837, 302831, 302838, 302839, 302840, 302833, 303139, 303141, 302841, 302844, 303143, 303142, 302845, 301958, 302846, 302847, and more.